Cold Turkey (Moose)

I realise this post is going to cause a few people to worry and panic but please just support me and not lecture me….

I was in bed for 4 hours before I actually managed to sleep last night, my head was full of ifs, buts and maybes about my current situation and I had a damn good thinking session and have come to a big decision. No idea how it will turn out but I need to try something.

I have decided that I am no longer going to take my antidepressants (pause for dramatic effect)

I can’t get any lower or feel any worse than I do at the moment and this is WITH the meds..

So what if

the meds are making my anxiety worse?

the meds are making my stomach worse?

the meds are making me reliant on them?

by increasing the dosages it just makes me feel more addicted  dependant to them and I have an addictive personality as it is

I feel like giving them up may make me have to fight some more as I feel like a quitter lately because I have let the depression overtake me, safe in the knowledge that the meds would do the job..

I have to try this at least and see where I am in a few weeks time because something has to give, and I dont want it to be me!

Advertisements

18 comments on “Cold Turkey (Moose)

  1. I dislike antidepressants, and would prefer that no one took them at all. That said, I strongly advise against going off them cold turkey. I know they can cause a whole rash of problems if you go off them cold turkey, including increased suicidal ideation. I’d advise tapering off somewhat gradually, over the course of a few weeks.

  2. Really not thinking this is a super idea. Please make sure you’ve got someone there close who can keep an eye on you just in case this makes things worse. I worry about you.

  3. I struggled a long time with my Anxiety and Depression meds. Personally, I found luck with Celexa but I did find over time I was antsy if I didn’t get them. It still hasn’t been determined if I was psychologically wanting them or chemically – probably both.

    After 2 years at max dose, with my Dr’s opinion and monitoring, I reduced my dosage and was eventually off of my meds but it did take about 6 months to come off of it.

    They upped my therapy sessions and were insistent that I force myself out of the house and into social situations. The following year was very difficult but it was worth it. Now I feel like I can cope a lot more effectively rather than waiting for my next dose. I even “self-medicate” far less now with alcohol and recreational drugs.

    The main thing is that you’re good to yourself mentally and physically, Moosey and that is for my own selfish reasons. 🙂 If you stop taking them cold turkey you may cause further psychological misery and I just want you to be as well and happy as you can be.

    That is just my 2 cents. I’m done babbling now. Be safe, friend. 🙂

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.